MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC141000
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #ceb231410a/ serial #(b)(4)/ udi #(b)(4) which is captured in manufacturer report #3013164176-2021-01133.Catalog #plc121200/ serial #(b)(4)/ udi #(b)(4) which is captured in manufacturer report #3013164176-2021-01135.Catalog #pll161007/ serial #(b)(4)/ udi #(b)(4) which is captured in manufacturer report #3013164176-2021-01138.Date of event: as the date of identification of device occlusion is unknown, the date of event has been estimated as the date gore aware: (b)(6) 2021.Concomitant medical products and therapy dates: pravastatin sodium (40mg tablet, oral daily), carvedilol (25mg tablet, oral every 12hours), amlodipine besylate (10mg tablet, oral daily), tamsulosin hcl (0.4mg capsule one oral two times daily).The review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, occlusion of device or native vessel.Furthermore, the gore® excluder® iliac branch endoprosthesis ifu states that the gore® excluder® iliac branch endoprosthesis (ibe) is intended to be used with the gore® excluder® aaa endoprosthesis to isolate the common iliac artery from systemic blood flow and preserve blood flow in the external iliac and internal iliac arteries in patients with a common iliac or aortoiliac aneurysm, who have appropriate anatomy, including: 1.Adequate iliac / femoral access.2.Minimum common iliac diameter of 17 mm at the proximal implantation zone of the ibe.3.External iliac artery treatment diameter range of 6.5 ¿ 25 mm and seal zone length of at least 10 mm.4.Internal iliac artery treatment diameter range of 6.5 ¿ 13.5 mm and seal zone length of at least 10 mm.5.Adequate length from the lowest major renal artery to the internal iliac artery to accommodate the total endoprosthesis length, calculated by adding the minimum lengths of required components, taking into account appropriate overlaps between components.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent endovascular treatment of arterial occlusive disease using gore® excluder® aaa endoprostheses and gore® excluder® iliac branch endoprostheses.It was noted that a gore® excluder® iliac branch component (ibc) was placed in the patient's aorta, a gore® excluder® aaa contralateral leg component was placed in the patient's right iliac artery, and a gore® excluder® aaa contralateral leg component and gore® excluder® aaa iliac extender component were placed in the patient's left iliac artery.It was also reported that there was not enough room in the patient's aorta for the ibc device.On an unknown date, device occlusion with no distal blood flow was reported through the devices located in the patient's left iliac artery.The gore representative was made aware of the issue on february 22, 2021.It was reportedly suspected that the device occlusion may have been related to there not being enough room in the patient's aorta for the ibc device.On (b)(6) 2021, a reintervention was performed.It was reported that the contralateral leg component in the patient's right limb was reinforced using a gore® viabahn® vbx balloon expandable endoprosthesis.A femoral-femoral bypass was then performed.The patient tolerated the procedure.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11547708
Report Number3013164176-2021-01139
Device Sequence Number11784170
Product Code MIH
UDI-Device Identifier00733132618637
UDI-Public00733132618637
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model NumberPLC141000
Device Catalogue NumberPLC141000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2021
Initial Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight87